MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY

BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY
Model Number 10273
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty was encountered and the shaft broke.The 80% in-stent restenosed lesion was in the calcified distal right coronary artery.Pre-dilation was performed with multiple compliant and non-compliant balloon catheters.After a 3.0mm stent was placed in the mid rca and additional 20 x 2.50 rebel bms stent was advanced and deployed in the distal rca.However, the delivery system was unable to be retracted or pulled out.The delivery system was inflated multiple times trying to dislodge it.The physician continued to pull on the delivery system during removal attempts but ended up losing guide placement.The guide wire and the delivery system came out but the balloon tip was left in the distal rca.No patient complications were reported.Further information has been requested but has not been provided at this time.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/17/2018 04:18 pm ct.The report number is being corrected from: 2134265-2018-64435 to: 2134265-2018-62894.
 
Event or Problem Description
It was reported that removal difficulty was encountered and the shaft broke.The 80% in-stent restenosed lesion was in the calcified distal right coronary artery.Pre-dilation was performed with multiple compliant and non-compliant balloon catheters.After a 3.0mm stent was placed in the mid rca and additional 20 x 2.50 rebel bms stent was advanced and deployed in the distal rca.However, the delivery system was unable to be retracted or pulled out.The delivery system was inflated multiple times trying to dislodge it.The physician continued to pull on the delivery system during removal attempts but ended up losing guide placement.The guide wire and the delivery system came out but the balloon tip was left in the distal rca.No patient complications were reported.Further information has been requested but has not been provided at this time.Returned product consisted of a rebel bms balloon catheter.The remainder of the device that returned were visually and microscopically examined.Visual examination revealed that the distal section of the catheter is missing.The exit notch, distal shaft, entire guidewire lumen, balloon, marker bands, tip, and stent are all missing.From the hub to the separation is approximately 139.2cm.The separation appears to be rough on half of it and smooth on the other which is consistent with it possibly snagging on something prior to separation.There are multiple kinks along the whole device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
REBEL
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8071876
Report Number2134265-2018-62894
Device Sequence Number13867551
Product Code MAF
UDI-Device Identifier08714729843832
UDI-Public08714729843832
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P130030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model Number10273
Device Catalogue Number10273
Device Lot Number0021291336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR